Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

Ranking distributions of an ordinal variable

Abstract : We establish an equivalence between three criteria for comparing dis- tributions of an ordinal variable taking finitely many values. The first criterion is the possibility of going from one distribution to the other by a finite sequence of increments and/or Hammond transfers. The latter transfers are like the Pigou-Dalton ones, but without the requirement that the amount transferred be fixed. The second criterion is the unanimity of all comparisons of the distributions performed by a class of additively separable social evaluation functions. The third criterion is a new statis- tical test based on a weighted recursion of the cumulative distribution. We also identify an exact test for the possibility of going from one dis- tribution to another by a finite sequence of Hammond transfers only. An illustration of the usefulness of our approach for evaluating distributions of self-reported happiness level is also provided
Type de document :
Article dans une revue
Liste complète des métadonnées

https://hal.umontpellier.fr/hal-02383191
Contributeur : Laurent Garnier <>
Soumis le : mercredi 10 février 2021 - 17:49:42
Dernière modification le : mardi 23 février 2021 - 11:10:24

Fichier

GRAVEL et al - Ranking distrib...
Fichiers produits par l'(les) auteur(s)

Identifiants

Citation

Nicolas Gravel, Brice Magdalou, Patrick Moyes. Ranking distributions of an ordinal variable. Economic Theory, Springer Verlag, 2021, 71 (1), pp.33-80. ⟨10.1007/s00199-019-01241-4⟩. ⟨hal-02383191⟩

Partager

Métriques

Consultations de la notice

338

Téléchargements de fichiers

53